UZH-Logo

Maintenance Infos

On subordinators, self-similar Markov processes and some factorizations of the exponential variable


Bertoin, Jean; Yor, Marc (2001). On subordinators, self-similar Markov processes and some factorizations of the exponential variable. Electronic Communications in Probability, 6:95-106.

Abstract

Let ξ be a subordinator with Laplace exponent Φ, I=∫∞0exp(−ξs)ds the so-called exponential functional, and X (respectively, X^) the self-similar Markov process obtained from ξ (respectively, from ξ^=−ξ) by Lamperti's transformation. We establish the existence of a unique probability measure ρ on ]0,∞[ with k-th moment given for every k∈N by the product Φ(1)⋯Φ(k), and which bears some remarkable connections with the preceding variables. In particular we show that if R is an independent random variable with law ρ then IR is a standard exponential variable, that the function t→E(1/Xt) coincides with the Laplace transform of ρ, and that ρ is the 1-invariant distribution of the sub-markovian process X^. A number of known factorizations of an exponential variable are shown to be of the preceding form IR for various subordinators ξ.

Let ξ be a subordinator with Laplace exponent Φ, I=∫∞0exp(−ξs)ds the so-called exponential functional, and X (respectively, X^) the self-similar Markov process obtained from ξ (respectively, from ξ^=−ξ) by Lamperti's transformation. We establish the existence of a unique probability measure ρ on ]0,∞[ with k-th moment given for every k∈N by the product Φ(1)⋯Φ(k), and which bears some remarkable connections with the preceding variables. In particular we show that if R is an independent random variable with law ρ then IR is a standard exponential variable, that the function t→E(1/Xt) coincides with the Laplace transform of ρ, and that ρ is the 1-invariant distribution of the sub-markovian process X^. A number of known factorizations of an exponential variable are shown to be of the preceding form IR for various subordinators ξ.

Citations

Altmetrics

Downloads

15 downloads since deposited on 24 Jul 2013
9 downloads since 12 months
Detailed statistics

Additional indexing

Item Type:Journal Article, refereed, original work
Communities & Collections:07 Faculty of Science > Institute of Mathematics
Dewey Decimal Classification:510 Mathematics
Language:English
Date:2001
Deposited On:24 Jul 2013 08:14
Last Modified:05 Apr 2016 16:52
Publisher:Institute of Mathematical Statistics
ISSN:1083-589X
Free access at:Publisher DOI. An embargo period may apply.
Publisher DOI:https://doi.org/10.1214/ECP.v6-1039
Related URLs:http://www.ams.org/mathscinet-getitem?mr=1871698
http://www.zentralblatt-math.org/zbmath/search/?q=an%3A1024.60030
Permanent URL: https://doi.org/10.5167/uzh-79462

Download

[img]
Preview
Content: Published Version
Language: English
Filetype: PDF
Size: 124kB
View at publisher

TrendTerms

TrendTerms displays relevant terms of the abstract of this publication and related documents on a map. The terms and their relations were extracted from ZORA using word statistics. Their timelines are taken from ZORA as well. The bubble size of a term is proportional to the number of documents where the term occurs. Red, orange, yellow and green colors are used for terms that occur in the current document; red indicates high interlinkedness of a term with other terms, orange, yellow and green decreasing interlinkedness. Blue is used for terms that have a relation with the terms in this document, but occur in other documents.
You can navigate and zoom the map. Mouse-hovering a term displays its timeline, clicking it yields the associated documents.

Author Collaborations